MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C80 V
Medical Device Problem Codes Off-Label Use (1494); Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and two (2) afx vela infrarenal.It should be noted that this procedure was outside the indications of use (off-label) due to the short aortic neck.After the deployment of the first afx vela infrarenal, the nose cone was retracted, and the device slipped down into the aneurysm sac because there was no neck to oppose it against.The physician elected to use the second afx vela infrarenal with high deployment.A final angiogram showed a type ia endoleak.Additional ballooning of the iliacs' was performed to ensure good outflow through the iliacs'.The physician will monitor the patient and perform a 30 day computerized tomography scan.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak and malposition of the proximal extension are unconfirmed.This is not consistent with the reported adverse event/incident.It was reported the neck was off label (short), this could not be independently verified.This could have contributed to the reported event.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: date received by manufacturer has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14145762
Report Number2031527-2022-00081
Device Sequence Number6245979
Product Code MIH
UDI-Device Identifier00818009013545
UDI-Public(01)00818009013545(17)241022
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberA34-34/C80 V
Device Lot Number2519056007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2412249002).; AFX2 BIFURCATED STENT GRAFT (LN 2438316002).
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale